|Small Town Blues
Feb 9, 2005
Hi! Thanks for your work with this site.
I am not sure what to do about increasing depression. I have no health insurance. I live in a small town and have a somewhat 'public' job, so I cant turn to clergy and dont feel comfortable trying to find a counselor (I couldnt afford one anyways).
The nearest ASO is about 45 minutes away. They offer free therapy sessions, but they are on a day on which I cannot go (the counselor comes from another town).
I have been on Paxil off and on - I am getting more and more depressed.
I know this is a generic request for advice, but any suggestions?
| Response from Dr. Horwath
Consult with your primary care doctor. Many doctors are now aware of antidepressant medications. If you did not have problematic side effects with Paxil, then that would be a fine choice. Ask your doctor if he could prescribe Paxil for you. It is important that you take it in adequate doses (20-40 mg/day) for at least 6 weeks in order to get a full response.
You should also try to make it possible to get that day free, so that you can attend the counseling center in the nearby town. I know that you are afraid to bring it up with anyone, but you may find that people are more sympathetic and understanding than you expect, and they may be willing to help you arrange for proper treatment. Good luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Red Eyes After Anal Sex Top Sign Of HIV AIDS
- Sore On Mouth After French Kissing Worried I Have HIV
- Tingling Lips After Licking Penis Worried I Have HIV
- Can And Std Cause Mouth Ulcers?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.